Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 30, 2021, 4:16 PM CDT for Santa Rosa County, Florida. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 30, 2021, 5:45 PM CDT
- In force
- 89 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 50
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 100 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS84 KMOB 302116
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Mon Aug 30 2021
FLZ203>206-302245-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
416 PM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of western Okaloosa and
Santa Rosa Counties through 545 PM CDT...
At 415 PM CDT, Doppler radar indictaed a line of strong
thunderstorms extending from 8 miles south of Jay to Roeville to 3
miles northeast of Oriole Beach. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Gulf Breeze, Bagdad, Baker, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge, Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 8694 3044 8688 3051 8702 3058 8698
3060 8702 3044 8709 3044 8710 3051 8709
3058 8716 3067 8716 3084 8725 3100 8660
3041 8669 3040 8681 3039 8680 3040 8669
3039 8669 3035 8717 3036 8716
TIME...MOT...LOC 2115Z 219DEG 24KT 3083 8714 3065 8701 3042 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 1:08 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 30, 1:08 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Mon Aug 30 2021
.NEAR TERM /Now Through Tuesday/...Ida has been downgraded
to a tropical storm this morning as the core of the system, which
is currently just southwest of McComb MS, is lifting out of LA
and into MS. Ida will continue to lift north across central MS
today into tonight, then begin to lift northeast into the TN
Valley area by Tuesday afternoon.
As the system lifts north today, a large band of showers and
storms advecting northward up toward the center of the storm will
move slowly east across our forecast area today and tonight.
Training cells along this line will continue to result in the
threat of heavy rain across the entire area through tonight. With
that in mind we will maintain the Flash Flood Watch, and earlier
extended it to cover all counties within our forecast area. Rains
will be likely across most of the forecast area today and tonight,
and then focused more over the eastern portions of the forecast
area on Tuesday. An additional 6 to 12 inches of rainfall is
possible over the western half of our forecast area, with isolated
15 inches possible. Over the eastern half of our forecast area
(which will primarily fall tonight) an additional 4 to 8 inches is
possible. This rainfall, on top of what has already fell and
saturated grounds will likely result in flash flooding of some
areas.
There will continue to be some gusty winds across the area today,
particularly in association with the deeper convection that will
be occurring for most of the day. A Tropical Storm Warning
continues over our MS counties and three southwestern most AL
counties through early this morning, but will likely be dropped
later today. To the east of the Tropical Storm Warning we will
maintain a Wind Advisory for all of the remainder of our forecast
area as a moderate southerly flow continues, with stronger gusts
again near the deeper convection.
A tornado threat will continue across the entire area today, and
perhaps over the eastern portions of the forecast area on Tuesday.
Any potential tornadoes will be associated with the spiral bands
feeding into Tropical Storm Ida. Latest model guidance suggests strong
low-level shear will remain confined to the eastern semicircle and
there is reason to believe some boundary-layer heating will contribute
to buoyancy from southern LA to the FL Panhandle. Forecast thermodynamic
profiles would yield at least 2500 J/kg MLCAPE with these temperatures
and more robust updrafts can be expected.
Coastal hazards associated with Ida will continue today as well.
Minor to moderate coastal flooding has been occurring along the
coast of AL and the Mobile Bay area since yesterday afternoon, and
peak water levels associated with the storm will likely occur
early this morning (around daybreak) as we approach astronomical
high tide and the strong, gusty winds become more southerly. In
the northern reaches of Mobile Bay and down along the coast of
Mobile county on the MS Sound, water levels are currently running
between 3 to 3.5 feet above normally dry ground. These water levels
will likely rise a little more to their peak as we reach high
tide this morning, but will remain above normal levels (and
possibly in the minor flood criteria) at some locations through
the course of the day. Water levels will remain elevated through
mid week as the onshore flow persists, and we will have to monitor
as to whether or not any coastal flood products will need to be
extended further in time. In addition to the coastal flood threat,
a High Surf Warning and High risk of rip currents will continue
early this week as well.
High temperatures today will be below normal, generally by about
5 to 10 degrees, ranging from the upper 70s to the lower 80s for
most locations. Lows tonight in the 70s, and then highs on Tuesday
similar to today but warmer by about 6 or 8 degrees. /12
&&
.AVIATION...
18Z issuance...Conditions across the area today will primarily be
low end MVFR to IFR as bands of heavy rainfall associated with
Tropical Storm Ida move slowly from west to east across the
region. Winds remain out of the southeast to south with gusts up
to 20 to 35 knots. Low level wind shear continues, mainly over
southeast Mississippi and southwest Alabama. Expect more rain
bands from Ida to develop and move across the area again overnight
and into Tuesday morning. /14
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday morning for ALZ051>060-261>266.
Tropical Storm Warning for ALZ052-261>266.
Wind Advisory until 10 PM CDT this evening for ALZ051-053>060.
Storm Surge Warning for ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.
FL...Flash Flood Watch through Tuesday morning for FLZ201>206.
Wind Advisory until 10 PM CDT this evening for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 7 PM CDT this evening for FLZ202-
204-206.
High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.
MS...Flash Flood Watch through Tuesday morning for MSZ067-075-076-078-
079.
Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.
Small Craft Advisory until 9 PM CDT Tuesday for GMZ634>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Aug 30, 12:11 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1211 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TROPICAL STORM MARY ESTHER 30.42N 86.67W
08/30/2021 OKALOOSA FL AWOS
56 MPH GUST RECORDED AT HURLBURT FIELD
(KHRT).
0953 AM TROPICAL STORM PENSACOLA INTERNATIONAL 30.48N 87.18W
08/30/2021 ESCAMBIA FL ASOS
54 MPH WIND GUST RECORDED AT PENSACOLA
INTERNATIONAL AIRPORT (KPNS).
1156 AM TROPICAL STORM MOBILE REGIONAL AIRPORT 30.68N 88.25W
08/30/2021 MOBILE AL ASOS
54 MPH WIND GUST REPORTED AT MOBILE REGIONAL
AIRPORT (KMOB).
&&Local storm report, Aug 30, 2:34 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 1 S SARALAND 30.80N 88.07W
08/30/2021 MOBILE AL EMERGENCY MNGR
SIGNIFICANT ROOF DAMAGE TO A MOTEL ON HWY
43.
1222 PM TORNADO SARALAND 30.82N 88.07W
08/30/2021 MOBILE AL EMERGENCY MNGR
*** 1 INJ ***
18 WHEELER FLIPPED IN A PARKING LOT. THE
DRIVER WAS INJURED AND TAKEN TO THE
HOSPITAL.
1229 PM TORNADO 1 SE I65 AND US 43 30.87N 88.03W
08/30/2021 MOBILE AL 911 CALL CENTER
DAMAGE REPORTED WITH TREES DOWN ON
BOBOSHILLY CIRCLE.
1229 PM TORNADO 1 E I65 AND US 43 30.88N 88.03W
08/30/2021 MOBILE AL BROADCAST MEDIA
TREE AND POWER LINE DAMAGE REPORTED OFF OF
LISTER DAIRY RD. PICTURES VIA SOCIAL MEDIA.
1232 PM TORNADO 2 E CREOLA 30.90N 88.01W
08/30/2021 MOBILE AL EMERGENCY MNGR
TREE THROUGH A HOUSE ON ELLISON AVE.
&&Local storm report, Aug 30, 3:03 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TORNADO 1 S WALKER SPRINGS 31.53N 87.79W
08/30/2021 CLARKE AL EMERGENCY MNGR
TREES DOWN ON EVERGREEN RD. PROBABLE TORNADO
WITH DEBRIS SIGNATURE NOTED ON RADAR.
&&
JFBSpecial weather statement, Aug 30, 4:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Mon Aug 30 2021
FLZ203>206-302245-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
416 PM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of western Okaloosa and
Santa Rosa Counties through 545 PM CDT...
At 415 PM CDT, Doppler radar indictaed a line of strong
thunderstorms extending from 8 miles south of Jay to Roeville to 3
miles northeast of Oriole Beach. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Gulf Breeze, Bagdad, Baker, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge, Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 8694 3044 8688 3051 8702 3058 8698
3060 8702 3044 8709 3044 8710 3051 8709
3058 8716 3067 8716 3084 8725 3100 8660
3041 8669 3040 8681 3039 8680 3040 8669
3039 8669 3035 8717 3036 8716
TIME...MOT...LOC 2115Z 219DEG 24KT 3083 8714 3065 8701 3042 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:07 PM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:19 PM CDT | River Flood Warning | MOB | Escambia | 49 hr |
| Aug 29, 8:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 38 hr |
| Aug 29, 8:35 PM CDT | River Flood Warning | MOB | Baldwin | 30 hr |
| Aug 29, 11:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 30, 12:13 AM CDT | Special Marine Warning | MOB | 47 min | |
| Aug 30, 12:59 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 30, 3:24 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 6 hr |
| Aug 30, 4:03 AM CDT | Special Marine Warning | MOB | 117 min | |
| Aug 30, 6:42 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 5 hr |
| Aug 30, 6:46 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 30, 8:29 AM CDT | Flash Flood Warning | MOB | Conecuh, Escambia, Monroe | 4 hr |
| Aug 30, 8:32 AM CDT | Flash Flood Warning | MOB | Escambia | 4 hr |
| Aug 30, 8:40 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 50 min |
| Aug 30, 9:00 AM CDT | Flash Flood Warning | MOB | Clarke, Conecuh, Escambia, Monroe, Wilcox | 4 hr |
| Aug 30, 9:12 AM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 4 hr |
| Aug 30, 9:20 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 8 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Aug 30, 10:51 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 30, 10:55 AM CDT | Tornado Warning | MOB | Mobile, Washington | 25 min |
| Aug 30, 11:47 AM CDT | Flash Flood Warning | MOB | Clarke, Washington | 5 hr |
| Aug 30, 11:57 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 5 hr |
| Aug 30, 12:03 PM CDT | Flash Flood Warning | MOB | Escambia | 75 min |
| Aug 30, 12:23 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 21 min |
| Aug 30, 12:30 PM CDT | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Washington | 45 min |
| Aug 30, 1:08 PM CDT | Tornado Warning | MOB | Clarke | 52 min |
| Aug 30, 1:39 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 39 min |
| Aug 30, 3:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 30, 4:11 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 14 hr |
| Aug 30, 4:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 30, 4:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Aug 30, 5:05 PM CDT | Special Weather Statement | MOB | Covington | 55 min |
| Aug 30, 5:19 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 14 hr |
| Aug 30, 5:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 30, 6:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 29, 8:20 PM CDT | River Flood Warning | MOB | Okaloosa | 62 hr |
| Aug 29, 8:23 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 30 hr |
| Aug 30, 5:43 AM CDT | Tornado Warning | MOB | Escambia | 31 min |
| Aug 30, 8:14 AM CDT | Tornado Warning | MOB | Santa Rosa | 46 min |
| Aug 29, 11:30 PM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Aug 30, 12:29 AM CDT | Flash Flood Warning | MOB | George, Perry, Stone | 6 hr |
| Aug 30, 3:39 AM CDT | Tornado Warning | MOB | George, Greene, Perry | 20 min |
| Aug 30, 6:05 AM CDT | Flash Flood Warning | MOB | Stone | 4 hr |
| Aug 30, 6:20 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 5 hr |
| Aug 30, 2:32 PM CDT | Tornado Warning | MOB | Wayne | 21 min |
| Aug 30, 6:28 PM CDT | Special Weather Statement | MOB | George | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.